Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Contents of Volume 8, Number 1

All articles in this issue are freely accessible.

Continuous function spaces isometric to Hilbert space
William F. Donoghue.
Proc. Amer. Math. Soc. 8 (1957), 1-2
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0083116
On infinitely differentiable positive definite functions
A. Devinatz.
Proc. Amer. Math. Soc. 8 (1957), 3-10
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0088605
On a series of Rainville involving Legendre polynomials
B. R. Bhonsle.
Proc. Amer. Math. Soc. 8 (1957), 10-14
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0083588
On the coefficients of meromorphic schlicht functions
Z. Nehari and E. Netanyahu.
Proc. Amer. Math. Soc. 8 (1957), 15-23
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0083038
Note on some gap theorems
Dieter Gaier.
Proc. Amer. Math. Soc. 8 (1957), 24-28
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0083612
On the domain of regularity of generalized axially symmetric potentials
Peter Henrici.
Proc. Amer. Math. Soc. 8 (1957), 29-31
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0090738
On meromorphic functions of bounded characteristic
David A. Storvick.
Proc. Amer. Math. Soc. 8 (1957), 32-38
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0083566
Continuous functions on compact spaces without perfect subsets
Walter Rudin.
Proc. Amer. Math. Soc. 8 (1957), 39-42
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0085475
A Schwarz inequality for convex operator functions
Chandler Davis.
Proc. Amer. Math. Soc. 8 (1957), 42-44
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0084120
On Laurent operators on $l_{p}$
Philip Hartman.
Proc. Amer. Math. Soc. 8 (1957), 45-48
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0085474
On a generalization of the notion of $H^{*}$-algebra
Parfeny P. Saworotnow.
Proc. Amer. Math. Soc. 8 (1957), 49-55
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0085480
On the imbedding of a right complemented algebra into Ambrose’s $H^{*}$-algebra
Parfeny P. Saworotnow.
Proc. Amer. Math. Soc. 8 (1957), 56-62
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0085481
A boundary layer problem for an elliptic equation in the neighborhood of a singular point
Victor J. Mizel.
Proc. Amer. Math. Soc. 8 (1957), 62-67
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0083656
Eigenvalues and functional equations
Richard Bellman.
Proc. Amer. Math. Soc. 8 (1957), 68-72
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0099999
On the Hilbert matrix
Tosio Kato.
Proc. Amer. Math. Soc. 8 (1957), 73-81
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0083965
The Gibbs phenomenon for Borel means
Lee Lorch.
Proc. Amer. Math. Soc. 8 (1957), 81-84
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0083620
A condition that a normal operator have a closed numerical range
Ching-Hwa Meng.
Proc. Amer. Math. Soc. 8 (1957), 85-88
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0094711
On postulates for general quantum mechanics
D. B. Lowdenslager.
Proc. Amer. Math. Soc. 8 (1957), 88-91
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0084741
An interpolation theorem for sublinear operators on $H_{p}$ spaces
Guido Weiss.
Proc. Amer. Math. Soc. 8 (1957), 92-99
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0090781
Convolutions with rational kernels
Jerome Blackman.
Proc. Amer. Math. Soc. 8 (1957), 100-106
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0084647
Evaluation of a trigonometric integral
R. Mohanty.
Proc. Amer. Math. Soc. 8 (1957), 107-110
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0083062
Maximal algebras of continuous functions
Henry Helson and Frank Quigley.
Proc. Amer. Math. Soc. 8 (1957), 111-114
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0084732
Existence of maximal ideals in algebras of continuous functions
Henry Helson and Frank Quigley.
Proc. Amer. Math. Soc. 8 (1957), 115-119
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0084731
Note on sums of four and six squares
L. Carlitz.
Proc. Amer. Math. Soc. 8 (1957), 120-124
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0084520
An inclusion theorem for modular groups
Morris Newman.
Proc. Amer. Math. Soc. 8 (1957), 125-127
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0085295
A property of ordered rings
A. A. Albert.
Proc. Amer. Math. Soc. 8 (1957), 128-129
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0082480
On uniform distribution and the density of sum sets
Bodo Volkmann.
Proc. Amer. Math. Soc. 8 (1957), 130-136
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0090618
The generality of local class field theory (Generalized local class field theory. V.)
G. Whaples.
Proc. Amer. Math. Soc. 8 (1957), 137-140
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0090583
A note on completely primary rings
S. J. Bryant and J. L. Zemmer.
Proc. Amer. Math. Soc. 8 (1957), 140-141
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0082479
Integral representations of cyclic groups of prime order
Irving Reiner.
Proc. Amer. Math. Soc. 8 (1957), 142-146
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0083493
Flexible almost alternative algebras
D. M. Merriell.
Proc. Amer. Math. Soc. 8 (1957), 146-150
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0083485
A note on the compositeness of numbers
A. W. Addison.
Proc. Amer. Math. Soc. 8 (1957), 151-154
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0085292
Derivations of nilpotent Lie algebras
J. Dixmier and W. G. Lister.
Proc. Amer. Math. Soc. 8 (1957), 155-158
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0083101
Characteristic ideals and the structure of Lie algebras
George B. Seligman.
Proc. Amer. Math. Soc. 8 (1957), 159-164
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0082974
Regular collineation groups
D. R. Hughes.
Proc. Amer. Math. Soc. 8 (1957), 165-168
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0083142
Classes of maximum numbers associated with two symmetric equations in $N$ reciprocals
H. A. Simmons.
Proc. Amer. Math. Soc. 8 (1957), 169-175
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0084003
Cylindric and polyadic algebras
Bernard A. Galler.
Proc. Amer. Math. Soc. 8 (1957), 176-183
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0086031
On $H$-spaces with two non-trivial homotopy groups
Arthur H. Copeland.
Proc. Amer. Math. Soc. 8 (1957), 184-191
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0083737
Multiplication on spheres. I
I. M. James.
Proc. Amer. Math. Soc. 8 (1957), 192-196
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0083726
The structure of a class of representations of the unitary group on a Hilbert space
I. E. Segal.
Proc. Amer. Math. Soc. 8 (1957), 197-203
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0084122
Some consequences of the approximation theorem of Bing
O. G. Harrold.
Proc. Amer. Math. Soc. 8 (1957), 204-206
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0087091